Oklahoma, 2008Tornadoes and Hail in Oklahoma, May 24, 2008
May 24, 2008 · NWS OUN · 17 events in 5 counties and zones
An outflow boundary from overnight thunderstorms was located over parts of northern Oklahoma, roughly from southern Alfalfa county to northern Lincoln county. Convergence along this boundary and afternoon heating allowed thunderstorms to develop during the mid afternoon near and north of the outflow boundary.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An outflow boundary from overnight thunderstorms was located over parts of northern Oklahoma, roughly from southern Alfalfa county to northern Lincoln county. Convergence along this boundary and afternoon heating allowed thunderstorms to develop during the mid afternoon near and north of the outflow boundary. The most intense thunderstorms developed along the boundary, with less intense thunderstorms just to the north. The supercell thunderstorms that developed along the boundary moved very slowly east. Numerous tornadoes, at least eight in all, were reported with the thunderstorms. Some damage was reported with the tornadoes, although most remained unpopulated areas. The supercells moved east, with other thunderstorms back-building to the west. Large hail eventually became the main threat through the evening hours. Monetary damages were estimated.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 24, 12:59 AM CST, 12 hours 28 minutes earlier.
Area forecast discussion, May 24, 12:59 AM CST, 12 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
159 AM CDT SAT MAY 24 2008
.DISCUSSION...
A LINE OF STRONG THUNDERSTORMS OVER NORTHWEST OKLAHOMA WILL
GRADUALLY WEAKEN AS IT TRACKS EAST THROUGH THE EARLY MORNING
HOURS. AS FOR LATER TODAY... THE LATE AFTERNOON CONVECTION WILL
BE SOMEWHAT DEPENDENT ON STRENGTH AND LOCATION OF BOUNDARIES AND
THE FRONT OVER WESTERN OKLAHOMA. MODELS INDICATE THE FRONT WILL
BECOME VERY DIFFUSE BY LATE AFTERNOON. WE WILL CONTINUE LOW
CHANCES FOR STORMS FOR LATE THIS AFTERNOON AND TONIGHT...WITH
SLIGHTLY HIGHER CHANCES ACROSS PARTS OF NORTHERN OKLAHOMA... WHERE
THE UPPER FLOW WILL BE A LITTLE STRONGER. A FEW STORMS WILL
CONTINUE TO BE POSSIBLE ACROSS NORTHERN OKLAHOMA SUNDAY NIGHT AND
INTO MONDAY. A COLD FRONT MOVING ACROSS THE AREA ON TUESDAY WILL
EXPAND THE CHANCE OF STORMS INTO THE CENTRAL AND SOUTHERN PART OF
THE CWA. THE GFS PULLS IN QUITE A BIT COOLER AIR IN BEHIND THE
FRONT ON WEDNESDAY... WITH TEMPERATURES SEVERAL DEGREES LOWER THAN
PREVIOUS RUNS. ATTM... WE WILL TREND TEMPERATURES LOWER FROM THE
PRIOR FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 90 71 91 71 / 20 20 10 10
HOBART OK 93 70 93 70 / 20 20 10 10
WICHITA FALLS TX 95 73 94 71 / 10 10 10 10
GAGE OK 91 63 94 70 / 20 20 10 20
PONCA CITY OK 89 71 90 72 / 40 20 10 20
DURANT OK 92 73 95 72 / 10 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
25/32
Hazardous weather outlook, May 24, 10:55 AM CST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT SAT MAY 24 2008
OKZ004>048-050>052-TXZ083>090-281200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT FRI MAY 24 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND TONIGHT
ACROSS PART OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE AREA BETWEEN ALVA...ALTUS...GUTHRIE AND CHANDLER
TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE AFTER 3 PM.
IMPACTS...
HAIL TO THE SIZE OF BASEBALLS...A FEW TORNADOES AND WIND GUSTS TO 70
MPH.
RECOMMENDED ACTIONS...
STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD PREPARE FOR
ACTIVATION LATE THIS AFTERNOON INTO TONIGHT.
DISCUSSION...
THE OUTFLOW BOUNDARY FROM THUNDERSTORMS LAST NIGHT WILL LIKELY
EXTEND FROM NEAR CHANDLER TO FAIRVIEW THIS AFTERNOON. THIS BOUNDARY
MAY DRIFT SLOWLY NORTH. SOUTH OF THIS BOUNDARY THERE IS
SUBSTANTIALLY MORE BOUNDARY LAYER MOISTURE AND SUNSHINE. CONVECTIVE
INHIBITION IS EXPECTED TO BE SUFFICIENTLY LOW FOR THUNDERSTORM
DEVELOPMENT. THUNDERSTORMS THAT DEVELOP NEAR THIS BOUNDARY WILL BE
IN A REGION OF STRONG LOW-LEVEL CONVERGENCE WITH FAVORABLE VEERING
WINDS ALOFT. THUNDERSTORMS IN THIS PART OF NORTH CENTRAL OKLAHOMA
MAY PRODUCE TORNADOES AND ASSOCIATED VERY LARGE HAIL.
A STATIONARY FRONT WILL BE PRESENT THROUGH THE DAY IN THE ZONE
BETWEEN ALVA AND ALTUS. CONVERGENCE HERE WILL BE LESS THAN THAT IN
NORTH CENTRAL OKLAHOMA. INSTABILITY WILL BECOME HIGH THIS AFTERNOON
AND THE BOUNDARY MAY PROVIDE FOCUS FOR THUNDERSTORM DEVELOPMENT. THE
MAIN SEVERE THREAT IN THIS AREA IS LARGE HAIL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAY 25.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...30 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
SUNDAY AND MONDAY... THE DRY LINE WILL SET UP IN THE EASTERN TEXAS
PANHANDLE... WHILE JET STREAM WINDS CARRY STORMS OFF THE DRYLINE
TOWARD THE NORTHEAST. THIS WEATHER PATTERN WILL MAINTAIN A CHANCE OF
SEVERE THUNDERSTORMS ACROSS WESTERN AND NORTHERN OKLAHOMA EACH
AFTERNOON AND EVENING THROUGH MEMORIAL DAY.
ON TUESDAY AND WEDNESDAY...THUNDERSTORMS ARE FORECAST TO FOCUS ALONG
A COLD FRONT MOVING SLOWLY FROM NORTH TO SOUTH. UPPER LEVEL WINDS
WILL DECREASE... RESULTING IN SLOW MOVING STORMS WITH HEAVY RAIN.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.In the hours before
Local storm report, May 24, 10:41 AM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1141 AM CDT SAT MAY 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL SW SHATTUCK 36.28N 99.88W
05/23/2008 E1.75 INCH ELLIS OK FIRE DEPT/RESCUE
NICKEL TO GOLFBALL HAIL
0655 PM HAIL 6 S LAVERNE 36.62N 99.90W
05/23/2008 E1.75 INCH HARPER OK TRAINED SPOTTER
0700 PM HAIL LAVERNE 36.71N 99.90W
05/23/2008 E1.00 INCH HARPER OK CO-OP OBSERVER
0715 PM HAIL 13 N SHATTUCK 36.46N 99.88W
05/23/2008 E2.75 INCH ELLIS OK FIRE DEPT/RESCUE
0803 PM HAIL 8 SE SELMAN 36.72N 99.39W
05/23/2008 E1.50 INCH HARPER OK AMATEUR RADIO
7 SOUTH OF HWYS 34/64 JUNCTION
0810 PM TORNADO 9 NE FORT SUPPLY 36.66N 99.46W
05/23/2008 HARPER OK LAW ENFORCEMENT
THREE HOUSES WERE COMPLETELY DESTROYED. THERE WERE NO
INJURIES FROM ANY OF OCCUPENTS OF THE HOMES.
0815 PM HAIL LAVERNE 36.71N 99.90W
05/23/2008 E0.88 INCH HARPER OK CO-OP OBSERVER
1008 PM HAIL LAVERNE 36.71N 99.90W
05/23/2008 E0.88 INCH HARPER OK CO-OP OBSERVER
1127 PM HAIL 3 S SHATTUCK 36.23N 99.88W
05/23/2008 E1.00 INCH ELLIS OK EMERGENCY MNGR
1135 PM HAIL 1 N ARNETT 36.15N 99.77W
05/23/2008 E1.25 INCH ELLIS OK EMERGENCY MNGR
1135 PM HAIL 1 W ARNETT 36.14N 99.79W
05/23/2008 E1.00 INCH ELLIS OK EMERGENCY MNGR
1145 PM HAIL 6 NE ARNETT 36.20N 99.69W
05/23/2008 E0.88 INCH ELLIS OK EMERGENCY MNGR
1212 AM HAIL WOODWARD 36.43N 99.39W
05/24/2008 E1.00 INCH WOODWARD OK TRAINED SPOTTER
1240 AM HAIL 8 SE SHARON 36.19N 99.24W
05/24/2008 E0.75 INCH WOODWARD OK EMERGENCY MNGR
NEAR WOODWARD/DEWEY COUNTY LINE
&&
JPIKESpecial weather statement, May 24, 11:07 AM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1207 PM CDT SAT MAY 24 2008
OKZ011-241715-
MAJOR OK-
1207 PM CDT SAT MAY 24 2008
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR MAJOR COUNTY.
A STRONG THUNDERSTORM WAS LOCATED OVER ISABELLA AT 1207 PM CDT...
MOVING NORTHEAST AT 23 MPH.
WR
Special weather statement, May 24, 11:37 AM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1237 PM CDT SAT MAY 24 2008
OKZ006-011-012-241745-
GARFIELD OK-ALFALFA OK-MAJOR OK-
1237 PM CDT SAT MAY 24 2008
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...GARFIELD AND MAJOR
COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED OVER RINGWOOD AT 1237 PM CDT. THE
STORM WAS NEARLY STATIONARY.
SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
PEOPLE IN ALFALFA...GARFIELD AND MAJOR COUNTIES SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
WR
Special weather statement, May 24, 12:02 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
102 PM CDT SAT MAY 24 2008
OKZ007-012-241830-
GARFIELD OK-GRANT OK-
102 PM CDT SAT MAY 24 2008
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND GRANT COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF CARRIER AT 102 PM
CDT...MOVING NORTHEAST AT 19 MPH.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
PEOPLE IN GARFIELD AND GRANT COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
24
Special weather statement, May 24, 12:26 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
126 PM CDT SAT MAY 24 2008
OKZ011-012-241845-
GARFIELD OK-MAJOR OK-
126 PM CDT SAT MAY 24 2008
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND MAJOR COUNTIES.
A THUNDERSTORM WITH OCCASIONAL LOW-LEVEL ROTATION WAS
CEWNTERED 3 MILES NORTHWEST OF LAHOMA AT 126 PM CDT...MOVING
NORTHEAST AT 19 MPH. THIS STORM IS INTENSIFYING IN AN ENVIRONMENT
FAVORABLE FOR SUPERCELL DEVELOPMENT AND POSSIBLE TORNADO FORMATION.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
PEOPLE IN GARFIELD AND AND FAR EASTERN MAJOR COUNTIES... AND
ESPECIALLY IN AREAS WEST THROUGH NORTH OF ENID... SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
24
Special weather statement, May 24, 12:51 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
151 PM CDT SAT MAY 24 2008
OKZ012-018-241915-
KINGFISHER OK-GARFIELD OK-
151 PM CDT SAT MAY 24 2008
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND KINGFISHER
COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF LACEY AT 151 PM
CDT...MOVING NORTHEAST AT 32 MPH.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
PEOPLE IN GARFIELD AND KINGFISHER COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
24
Tornado, Kingfisher
- When
- May 24, 1:27 PM CST to 1:39 PM CST
- Where
- Kingfisher County, 0.75 mi WNW of Lacey to 1.31 mi ENE of Lacey
- Rating
- EF1
- Path length
- 2 mi
- Path width
- 150 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 36.123, -98.103
The tornado touched down in an open field before damaging farm buildings at the Seaboard Foods Pig Farm. The tornado continued east-southeast, damaging some trees and a trailer before lifting. Monetary damages were not available.
Tornado, Kingfisher
- When
- May 24, 1:45 PM CST to 1:56 PM CST
- Where
- Kingfisher County, 3.18 mi ENE of Lacey to 5.42 mi WNW of Hennessey
- Rating
- EF2
- Path length
- 3 mi
- Path width
- 220 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 36.137, -98.037
The tornado developed and crossed Highway 132, doing minor damage to grain silos. The tornado continue NE towards an abandoned farm. The roof of the house was removed and windows were broken. A large tree was uprooted at the farm and most of the trees had snapped trunks. After hitting the farm, the tornado crossed county road EW060 and snapped power poles. The tornado continued northeast, doing damage to tree limbs and flattening wheat near county road NS281. Monetary damages were not available.
Tornado, Garfield
- When
- May 24, 2:07 PM CST to 2:16 PM CST
- Where
- Garfield County, 4.35 mi WSW of Bison to 2.54 mi WSW of Bison
- Rating
- EF0
- Path length
- 2 mi
- Path width
- 15 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.174, -97.961
Minor tree damage was the only known damage with this tornado. Monetary damages were estimated.
Tornado, Garfield
- When
- May 24, 2:45 PM CST to 2:48 PM CST
- Where
- Garfield County, 6.27 mi ESE of Bison
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.173, -97.782
This short lived tornado damaged a stone barn with a sheet metal roof. Some tree damage occurred, but the damage was minimal. Monetary damages were estimated.
Tornado, Garfield
- When
- May 24, 3:10 PM CST to 3:15 PM CST
- Where
- Garfield County, 6.88 mi SSW of Douglas to 6.29 mi SSW of Douglas
- Rating
- EF0
- Path length
- 1 mi
- Path width
- 100 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.176, -97.736
Damage to a couple of large, metal transmission towers was the only known damage with this tornado. Monetary damages were estimated.
Tornado, Garfield
- When
- May 24, 3:21 PM CST to 4:18 PM CST
- Where
- Garfield County, 2.84 mi S of Douglas to 7.08 mi S of Hayward
- Rating
- EF2
- Path length
- 10 mi
- Path width
- 1,600 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 36.219, -97.667
Per spotter reports and damage survey, this tornado was a large multi-vortex tornado initially moving southeast, doing damage at inconsistent points along the entire width. However, the tornado did at times form a very wide single vortex which did consistent damage across the entire width. At two points in the path, there were several snapped/downed power poles with a width of 0.5-0.6 miles. However, at one of those points two outbuildings were destroyed and significant tree damage occurred, yet the house on the property sustained no visible damage. Significant damage occurred across the entire width starting at Highway 74 going east possibly signaling a change from multiple vorticies to a single vortex. At Highway 74 and Bison Rd., a single wide mobile home that was anchored down was thrown onto Highway 74. The tornado tracked east along Bison Rd, destroying outbuildings and a false roof at one property. A horse trailer at the property was thrown about 300 yards. Significant tree damage and snapped power poles occurred along Bison Rd. Monetary damages were not available.
Hail, Garfield
- When
- May 24, 3:45 PM CST
- Where
- Garfield County, 1 mi E of Douglas
- Measured
- 2.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.260, -97.652
Hail, Garfield
- When
- May 24, 3:58 PM CST
- Where
- Garfield County, 2 mi E of Douglas
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.260, -97.634
Tornado, Garfield
- When
- May 24, 4:17 PM CST to 4:22 PM CST
- Where
- Garfield County, 6.42 mi S of Hayward to 7.38 mi S of Hayward
- Rating
- EF1
- Path length
- 1 mi
- Path width
- 80 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 36.188, -97.494
This tornado destroyed a 100-year old church, damaged a homes roof, and ripped apart many trees along its path. It also knocked over oil storage equipment. Monetary damages were not available.
Tornado, Garfield
- When
- May 24, 4:53 PM CST to 4:58 PM CST
- Where
- Garfield County, 6.67 mi SSE of Hayward to 7.62 mi SSE of Hayward
- Rating
- EF0
- Path length
- 1.3 mi
- Path width
- 1,100 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 36.190, -97.467
A large, southward moving tornado occurred along this path. A wide area of trees were severely damaged and oil storage tanks were damaged towards the beginning of the path. The very large tornado moved over open terrain before dissipating. Monetary damages were not available.
Tornado, Logan
- When
- May 24, 5:02 PM CST to 5:07 PM CST
- Where
- Logan County, 3 mi W of Orlando to 4 mi WSW of Orlando
- Rating
- EF0
- Path length
- 1 mi
- Path width
- 100 yd
- Reported by
- Trained Spotter
- Coordinates
- 36.150, -97.434
Spotters and chasers reported this tornado which occurred simultaneously with another tornado located to the north. No known damage was reported, and the location was estimated.
Tornado, Logan
- When
- May 24, 5:03 PM CST to 5:06 PM CST
- Where
- Logan County, 1.5 mi WNW of Orlando to 1.52 mi NW of Orlando
- Rating
- EF0
- Path length
- 0.5 mi
- Path width
- 50 yd
- Continued into
- Noble, Ok (OUN)
- Reported by
- Trained Spotter
- Coordinates
- 36.158, -97.405
Spotters and chasers reported this tornado which occurred simultaneously with another tornado located to the south. This tornado continued into Noble county. No known damage was reported and the location was estimated.
Tornado, Noble
- When
- May 24, 5:06 PM CST to 5:09 PM CST
- Where
- Noble County, 8.42 mi SSE of Lucien to 8 mi SSE of Lucien
- Rating
- EF0
- Path length
- 0.5 mi
- Path width
- 50 yd
- Reported by
- Trained Spotter
- Coordinates
- 36.165, -97.400
This is a continuation of the tornado in Logan county. Spotters and chasers reported this tornado which occurred simultaneously with another tornado located to the south. No known damage was reported and the location was estimated.
Hail, Noble
- When
- May 24, 6:42 PM CST
- Where
- Noble County, 4 mi WSW of Perry
- Measured
- 1.25 in hail
- Reported by
- Other Federal Agency
- Coordinates
- 36.268, -97.356
The report was relayed by the SHAVE project.
Hail, Garfield
- When
- May 24, 7:53 PM CST
- Where
- Garfield County, 3 mi W of Drummond
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.300, -98.094
Hail, Noble
- When
- May 24, 7:58 PM CST
- Where
- Noble County, 6 mi E of Billings
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.530, -97.332
Hail, Grant
- When
- May 24, 8:19 PM CST
- Where
- Grant County, Pond Creek
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.670, -97.800
The report was relayed by the Garfield county emergency manager.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Alabama, May 24, 20082 deaths · 2 events
- Rip Current in Florida, May 24, 20082 deaths · 1 event
- Hail and Damaging Winds in Georgia, May 24, 20082 injured · $779,000 · 1.75 in hail · 13 events
- Hail and Damaging Winds in Georgia, May 24, 2008$1.3 million · 1 in hail · 13 events
- Tornadoes and Hail in North Dakota, May 24, 2008$235,000 · EF1 · 13 events
- Hail and Damaging Winds in Mississippi, May 24 to 25, 2008$659,000 · 1.75 in hail · 14 events
- Strong Wind in South Dakota, May 24, 2008$200,000 · 1 event
- Flooding in Iowa, May 24 to 31, 2008$115,000 · 4 events
- Damaging Winds in Missouri, May 24, 2008$50,000 · 60 kt wind · 7 events
- Tornadoes and Hail in South Dakota, May 24 to 25, 2008EF0 · 27 events
- Hail and Damaging Winds in Kansas, May 24 to 25, 20081.75 in hail · 24 events
- Hail and Damaging Winds in Mississippi, May 24, 2008$18,000 · 1 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 107267, 107269, 107271, 107955, 107957, 107452, 107272, 107273, 107958, 107959, 108987, 108988, 108989, 107283, 107276, 107277, 107278.